MAUDE Adverse Event Report: RADIOMETER MEDICAL APS ABL800 FLEX

RADIOMETER MEDICAL APS ABL800 FLEX
Model Number 393-800
Medical Device Problem Codes High Readings (2459); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
According to the complaint the reference electrode membrane lot 2944 was leaking blood in the measuring chamber and the customer reported the na result was too high.The discrepant measurement for na was 156mmol/l.(12:27am (b)(6) 2021) and the comparison measurement for na 135mmol/l (12:26am (b)(6) 2021).Calibrations did not fail until 5:30am (b)(6) 2021 of that morning.Failed parameters currently were ph, na, ca and k.Next calibration was good.The on-board schedule qc was run at 6:08am, qc level 3 and failed ph, na and ca.The qc level 3 was re-run and passed all parameters.The next on-board scheduled qc was run at 8:00am, qc level 2 failed ph, k and na.These parameters were now locked until a pathology staff could go to the instrument to perform maintenance and fix the problem.Customer went to instrument (abl800 flex analyzer) and found blood leaking from the reference electrode measuring chamber.Customer cleaned the blood from the instrument and remembraned the reference electrode at 10:30am and ran qc level 2 and level 3 and passed.
 
Additional Manufacturer Narrative
The radiometer investigation has shown that the product failed due to leakage into measurement chamber around reference membrane.The measurement chamber was cleaned and the reference membrane replaced.The investigation is ongoing.
 
Additional Manufacturer Narrative
Preliminary investigation: the membrane and the reference unit were replaced.The preliminary radiometer investigation of the described event could not confirm the failure and the root cause of the leakage issue is still unknown.Radiometer investigation will continue.
 
Additional Manufacturer Narrative
The radiometer investigation is finalized and the root cause is concluded to be 'supplied materials outside specification.'.

Brand Name
ABL800 FLEX
Common Device Name
ABL800 FLEX
Manufacturer (Section D)
RADIOMETER MEDICAL APS
aakandevej 21
broenshoej, 2700
DA  2700
Manufacturer (Section G)
RADIOMETER MEDICAL APS
aakandevej 21
broenshoej, 2700
DA   2700
Manufacturer Contact
ditte porsbak krøyer
aakandevej 21
broenshoej, 2700
DA   2700
MDR Report Key12567014
Report Number3002807968-2021-00041
Device Sequence Number11740655
Product Code CHL
UDI-Device Identifier05700693938011
UDI-Public(01)05700693938011(10)754R1215N001
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K043218
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number393-800
Device Catalogue Number393-800
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/07/2021
11/04/2021
03/25/2022
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date11/04/2021
11/30/2021
04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale